Drought, Bollinger
- When
- September 22, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Bollinger forecast zone
- Reported by
- UNKNOWN
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
This was the driest September on record for southeast Missouri. At Cape Girardeau, the monthly rainfall was only a trace.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
This was the driest September on record for southeast Missouri. At Cape Girardeau, the monthly rainfall was only a trace. At Poplar Bluff, only 0.01 inch was recorded. Lawns and fields turned brown. By the end of the month, moderate drought conditions were assessed over southeast Missouri. The dry weather set in too late to harm crops. In fact, the timing of the dry weather helped farmers harvest one of their best crops on record.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 21, 1:00 PM CST, 11 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT TUE SEP 21 2004 .DISCUSSION... PERSISTENCE STRATEGY IS OUR PREFFERED APPROACH TO THE HIGH AMPLITUDE RIDGE AND WARM/DRY WEATHER PATTERN DURING THE NEXT 72 HOURS. HOWEVER...THE RIDGE DOES BREAK DOWN TOWARD THE END OF THAT PERIOD AS A COLD FRONT MOVES IN...ALBEIT WEAKENING AS IT DOES SO DUE AT LEAST IN PART TO THE STRENGTH OF THE RIDGE. HERE IS WHERE THE MODELS DIVERGE...SEEMINGLY NOT ABLE TO GRASP THE SCOPE OR EXTENT OF THE TROPICAL MOISTURE INFLUX COMING INTO THE FA AHEAD OF THE FRONT AS THE EWARD SHIFTING HIGH ALLOWS FOR A SLY RETURN FLOW. WITH SUCH A STILL LARGE DISCREPANCY IN PLACE AMONGST THE MODEL APPROACHES...WE OPT TO MAINTAIN A STEADY AS SHE GOES FORECAST...AND KEEP THE 20 POP GOING FRI. ALL MODELS AGREE IN FROPA SOMETIME EITHER FRI NIGHT OR SAT...W/THE GFS MOST AGGRESSIVE BUT ALSO MOST VARYING...AND THE ETA SLOWER AND MORE GRADUAL BUT ALSO MORE EXPANSIVE W/THE QPF OVER THE AREA. THEREFORE WE CHOOSE A LITTLE BIT OF A BLENDING APPROACH AND THROW IN A 20 POP FOR FRI NIGHT BUT LEAVE SAT DRY FOR NOW...ALTHOUGH THIS WL NEED CLOSELY MONITORED IN FUTURE RUNS...ESP IF TROPICAL MOISTURE ADVECTION RETURNS MORE AGGRESSIVELY. WE LIKE THE PREVIOUSLY SET STRATEGY FOR SHORT TERM TEMPS...GIVEN THE LARGE DIURNAL RANGE EXPECTED. THEREFORE WE ARE AT/BLO FOR LOWS AND AT/ABOVE ON HIGHS...W/RELATION TO MOS. OVER TIME WE BLEND WITH GUIDANCE...WHICH THE NEW NUMBERS VERIFY LITTLE CHANGE TO THE GOING NOS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && HUMPHREY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 345 AM CDT TUE SEP 21 2004 ILZ087-091-INZ085>088-KYZ010-014-018-019-221000- CRITTENDEN KY-DAVIESS KY-GALLATIN IL-HARDIN IL-HENDERSON KY-POSEY IN- SPENCER IN-UNION KY-VANDERBURGH IN-WARRICK IN- INCLUDING THE CITIES OF...OWENSBORO...HENDERSON AND EVANSVILLE 345 AM CDT TUE SEP 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COUNTIES ALONG THE OHIO RIVER IN SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MINOR FLOODING IS EXPECTED ALONG A PORTION OF THE OHIO RIVER MID TO LATE WEEK. REFER TO THE LATEST FLOOD STATEMENT FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ075>078-080>086-088>090-092>094-INZ081-082-KYZ001>009-011>013- 015>017-020>022-MOZ076-086-087-100-107>112-114-221000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- EDWARDS IL-FRANKLIN IL-FULTON KY-GIBSON IN-GRAVES KY-HAMILTON IL- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-STODDARD MO-TODD KY- TRIGG KY-UNION IL-WABASH IL-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...MURRAY...MAYFIELD...MADISONVILLE... HOPKINSVILLE...HERRIN...HARRISBURG...CARMI...CARBONDALE AND CAIRO 345 AM CDT TUE SEP 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420694, 5420695, 5420696, 5420697, 5420698, 5420699, 5420700, 5420701, 5420702, 5420703, 5420704.